MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0410
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00041 and 3008264254-2017-00040.(b)(4).The product is expected to be returned for analysis, however, it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure, two orbit galaxy complex fill 4x10 coils stretched.The physician removed the two stretched coils safely.Another orbit galaxy xtrasoft 2.5 x 3.5 coil failed to resheath when the physician tried to remove the coil, another coil of a different size was used.The procedure was completed.There were no serious injuries due to the reported event.It was initially reported that the complaint product is available for return.
 
Additional Manufacturer Narrative
This is follow-up mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00040 and 3008264254-2017-00041.Product returned 10apr2017.The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00040 and 3008264254-2017-00041.A non-sterile orbit galaxy tdl cmplx fill coil 4x10 was received coiled inside of a plastic bag.The hypotube was inspected and was found kinked at 74, 82 and 93 cm from the proximal end of the hub.The introducer was received zipped and no damages were noted on it.The support coil and gripper and the embolic coil were found inside of the introducer.The gripper and embolic coil were inspected under microscope; no damages were noted on the gripper while the embolic coil was found stretched.A review of the manufacturing documentation associated with this lot 17562305 presented no issues during the manufacturing process that can be related to the reported complaint.The reported failure of the orbit galaxy coil being stretched was confirmed, the cause of the stretched condition noted on the device was apparently caused by excessive force applied on the device but it could not be conclusively determined.This defect could not be related to the manufacturing process; procedural factors appear to have contributed to this damage.No corrective action will be taken at this time.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6472542
Report Number3008264254-2017-00041
Device Sequence Number608580
Product Code HCG
UDI-Device Identifier10886704030263
UDI-Public(01)10886704030263(17)180731(10)17562305
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number640CF0410
Device Lot Number17562305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/17/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/07/2017
Supplement Report FDA Received Date05/03/2017
05/08/2017
Patient Sequence Number1